U.S. doctors online nowAsk doctors free
A 31-year-old female asked:

my daughter &son weregiven amoxicillin for strep in august, my daughter has become sick again so i gave her this med (exp shows 2014) is this ok?

2 doctor answers6 doctors weighed in
Dr. Rodrigo Argenal
Pediatrics 22 years experience
No: Most illnesses in kids are viral. You should never start antibiotics unless a doctor diagnosis your child as having a bacterial infection (as was the case with strep throat). Over use of antibiotics is harmful to your child (resistance, side effects, disrupts healthy gut bacteria, etc), and will do nothing at all to cure a viral infection. It would be best to see your child's doctor at this point.
Dr. James Ferguson
Pediatrics 46 years experience
Bad idea : If it was a liquid med, it begins to deteriorate as soon as water is added and Amoxicillin is no longer good after 2 wks in thr refrigerator or 1 week at room temperature.(no matter what the expiration for the dry powder). If a pill, it would be still in date, but without a proper test proven strep, the treatment may be wrong.If mono, you may be rewarded with an interesting rash.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

My daughter has a rash, the runs, and will not eat. What should I do?

3 doctor answers60 doctors weighed in
Dr. Anatoly Belilovsky
Pediatrics 35 years experience
See your doctor.: Keep her drinking (rehydration solutions available at pharmacies are best) while waiting for the doctor to call back.
Dr. MANNAN RAZZAK
Pediatrics 23 years experience
The most important thing is hydration even if its a teaspoon every 5-10 minutes. Call you doctor.
Aug 22, 2013
Dr. Susumu Inoue
Pediatric Hematology and Oncology 54 years experience
The answer depends on the age of your daughter. The rash you describe, is it due to irritation from frequent stools? In that case it would be important to keep perianal area clean by frequently changing diapers and apply any cream such as Desitin. As others mentioned, it would be important to keep her well hydrated. You may be able to tell how she is hydrated by frequency of urination. If loss of appetite is temporary due to "stomach-flu", then one needs not to worry too much. However if loss of appetite is chronic and if she is losing weight, this is concerning and needs a visit to a pediatrician.
Sep 9, 2013
Dr. Manaf Ahmad
Dr. Manaf Ahmad commented
Pediatrics 32 years experience
look for signs of dehydration and blood in stool, see MD if she starts to vomit
Oct 13, 2013
A member asked:

Will my son's strange reaction following antibiotics last.

4 doctor answers11 doctors weighed in
Dr. Irwin Berkowitz
Specializes in Pediatrics
Yes: Allergic reactions to antibiotics, ie hives can last up to two weeks after stopping the medication. Antibiotic induced diarrhea can improve soon after discontinuing the antibiotics or linger. There are other nonspecific rashes that are not an allergy but an interaction between the antibiotic and a virus that can last for days. Behavioral reactions to colorings or flavors abate qickly.
A 35-year-old member asked:

What must my pregnant daughter eat if she becomes vegetarian?

2 doctor answers5 doctors weighed in
Dr. Seema Patel
Holistic Medicine 27 years experience
Protein: Being a vegetarian is not a problem in pregnancy as long as they are not carboterians. Good vegetarians should have good proteins from legumes, lentils, beans, nuts/seeds, avocados, tofu/tempeh, setan multiple times per day, 7-9 servings of fruits/veggies and whole grains. You only need to eat an additionally 250-300cal/day in pregnancy for the baby to grow!
Dr. Robert Stewart
Clinical Psychology 44 years experience
Two good sources of additional information are drmcdougall.com and nutritionfacts.org. Both cite lots of research on the benefits of a plant-based diet. Nurtitionfacts.org has information on many health conditions, including pregnancy.
Apr 29, 2014
A 30-year-old member asked:

My son is 6 months and throwing up a lot. Do I need to take him to er?

1 doctor answer1 doctor weighed in
Dr. Stephen Camacho
Family Medicine 24 years experience
Infant vomiting: Vomitting infants can be serious as it would not take long for them to get dehydrated. Vomiting can be a sign of other illness such as upper respiratory infections, ear infections and not just GI illness, best to have infants evaluated as soon as possible.
Fort Lauderdale, FL
A 39-year-old female asked:

My 17year old son just had a 12 lead ECG done it showed t wave inversions in ii, iii, avf & v4. Could the barium from an ugi series cause this?

1 doctor answer3 doctors weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Nonspecific: T wave inversion may be part of a normal ekg and has to interpreted by a doctor. Inverted t wave is normal in iii and sometimes other leads without meaning anything alarming. Have the doctor let you know what they think. The ekg interpretation can change with age as well so you need expertise to read them at this age.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 29, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.